MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 1000 DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 1000 DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 1000
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Event or Problem Description
The customer contacted physio-control to report that their device had depleted multiple batteries rapidly despite no usage.As a result, the power source (battery) could be prematurely depleted which may delay, or prevent, defibrillation if it were necessary.There was no patient use associated with the reported event.
 
Additional Manufacturer Narrative
The customer later advised physio-control that they had provided the wrong device serial number when they reported the device issue.As a result, the following information has been updated: serial number, has been updated to indicate: (b)(4).Device di number, has been updated to indicate: (b)(4).Manufacturing date, has been updated to indicate: 07/07/2017.Physio-control evaluated the customer's device but was unable to duplicate the reported issue.Using a test battery, physio-control confirmed that the device would power on, charge and shock during testing.The device was also opened and a visual examination was performed with no discrepancies observed.Physio-control downloaded the device's self-test log for review but did not observe any indication (or history) that batteries were depleting rapidly.Additionally, the downloaded self-test log shows that a 2017 battery had been used in the device until april 10th, 2018, and that the remaining capacity would have shown four bars on the battery indicator.On april 10th, 2018, the battery was changed and a 2009 battery was placed in the device.If a battery is purchased, but not used immediately and placed in a device at a later date, an algorithm in the device will use the battery's manufacturing date to adjust the amount of charge displayed based on the battery's age.It is likely that the 2009 battery used by the customer had been stored previously and that the customer expected it to be fully charged.Instead, the device accounted for the age of the battery when calculating the remaining charge and would have displayed only two bars.This may have appeared as rapid battery depletion to the customer, but is normal device operation.The evidence in the test log shows that no device malfunction occurred and that battery depletion occurred as expected.The customer was provided with a replacement device.
 
Event or Problem Description

Brand Name
LIFEPAK(R) 1000 DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key7495281
Report Number0003015876-2018-00729
Device Sequence Number1417375
Product Code MKJ
UDI-Device Identifier00885074698878
UDI-Public00885074698878
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K122600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1000
Device Catalogue Number99425-000023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2018
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer06/11/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1